Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 439, NWS Jackson, MS

July 21, 2012Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2012, 5:50 AM CDT for Newton County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2012, 5:50 AM CDT (10:50 UTC)
Expired
Jul 21, 2012, 6:17 AM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:55 AM CDTHAIL 0.5Newton, MS
Jul 21, 5:55 AM CDTHAIL 1Newton, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4897 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4897 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KJAN 211050
SVRJAN
MSC101-211130-
/O.NEW.KJAN.SV.W.0439.120721T1050Z-120721T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEWTON...

* UNTIL 630 AM CDT

* AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEWTON MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWTON BY 555 AM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3226 8892 3223 8892 3222 8923 3232 8926
      3239 8918 3228 8892
TIME...MOT...LOC 1050Z 312DEG 6KT 3232 8918

$$

19
1 follow-up statement
225 
WWUS54 KJAN 211117
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CDT SAT JUL 21 2012

MSC101-211127-
/O.CAN.KJAN.SV.W.0439.000000T0000Z-120721T1130Z/
NEWTON MS-
617 AM CDT SAT JUL 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
TO BELOW SEVERE LIMITS.

LAT...LON 3226 8892 3223 8892 3222 8923 3232 8926
      3239 8918 3228 8892
TIME...MOT...LOC 1117Z 312DEG 6KT 3229 8914

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 5:29 AM CDT, 21 minutes earlier.

Area forecast discussion, Jul 21, 5:29 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CDT SAT JUL 21 2012

.UPDATE...THE EARLY MORNING CONVECTION HAS CONTINUED TO EXPAND IN
COVERAGE AND FOLLOWING THESE TRENDS...NEEDED TO INCREASE POPS FOR THE
MORNING PERIOD. THIS EARLY ACTIVITY WILL LIKELY HAVE SOME IMPACT ON
THE STRONG/SVR POTENTIAL TODAY. HOWEVER...CONTINUE TO THINK ENOUGH
INGREDIENTS WILL BE IN PLAY FOR SOME OF THIS ACTIVITY TO REACH THOSE
LEVELS...MAINLY CENTRAL AND SOUTH SECTIONS. DUE TO THE EARLY
TIMING...LOOK FOR MULTIPLE UPDATES TODAY. /CME/

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT SAT JUL 21 2012/

SHORT TERM...FOCUS FOR THIS FORECAST CONTINUES TO REVOLVE AROUND
DECENT PRECIP CHANCES. WHILE ACTIVITY WAS LIMITED
YESTERDAY...DESPITE A VERY UNSTABLE ENVIRONMENT...TODAY LOOKS TO BE
DIFFERENT AND SCT STORMS ARE EXPECTED. CURRENTLY...A SYNOPTIC SFC
BOUNDARY IS LOCATED ALONG OR JUST TO THE NORTH OF THE CWA BOARDER.
THIS FEATURE IS WELL DEFINED IN THE SFC PRESSURE FIELD AND WITH LOW
LEVEL CONVERGENCE. THIS BOUNDARY IS HELPING TO FOCUS EARLY MORNING
STORMS WITHIN THAT ZONE AS A MID LEVEL S/WV INTERACTS WITH THE
BOUNDARY. MODEL DATA INDICATE THIS SFC BOUNDARY EDGING SOUTHWARD
TODAY ALONG WITH THE ABOVE MENTIONED S/WV. WHILE UNCERTAINTY EXISTS
IN HOW THE EARLY MORNING ACTIVITY WILL EVOLVE THROUGH THE FIRST PART
OF THE TODAY PERIOD...IT SEEMS LIKE FAVORABLE CONDITIONS FOR SCT
STORMS WILL EXIST FOR THE AFTERNOON. GFS GUID POPS SEEMED TOO LOW
AND VALUES WERE RAISED TO FIT MORE OF THE NAM/EURO SOLUTIONS.

ANY ACTIVITY TODAY COULD BECOME STRONG ALONG WITH SOME SEVER RISK
AS WELL (ESP DURING AFTERNOON). THERE WILL EXIST A ZONE OF SOMEWHAT
STEEP LAPSE RATES BEFORE WARMING ALOFT LIMITS THAT. INSTABILITY WILL
AGAIN BE HIGH AS LOW 90 DEGREE TEMPS COMBINE WITH MID 70S DEWPTS.
THE LIMITING FACTOR FOR ANY SEVER STORMS WILL BE HOW ANY EARLY
MORNING ACTIVITY IMPACTS THE AREA AND LIMITS DESTABILIZATION LATER
TODAY. AT THIS TIME...MY GUESS WOULD BE THAT THE HWY 82 CORRIDOR
WILL HAVE A LIMITED RISK DUE TO THE CURRENT ACTIVITY. WITH
THAT...MORE OF A STRONG/SVR FOCUS COULD FIT THE CENTRAL AREAS OR
SOMETHING LIKE THE PLACEMENT OF THE DAY 1 SLIGHT RISK. DAMAGING
WINDS...LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY RISKS.

AS FOR TEMPS TODAY...MODELS ARE NOT SHOWING THE STOUT LOW LEVEL
THERMAL AXIS LIKE YESTERDAY SO REACHING SOME OF THOSE REALLY HOT
VALUES SEEM TOUGH. HOWEVER...LOWER 90S SHOULD BE ACHIEVED. SOME
AREAS MAY NOT REACH 90 WHERE MORNING PRECIP/CLOUDS LIMIT HEATING.
THE HEAT INDEX LOOKS TO BE HELD IN CHECK TODAY AS SFC TEMPS LOOK TO
ONLY TOP OUT BETWEEN 91-94. LOW LEVEL RH WILL BE AGAIN VERY HIGH AND
RESULT IN HEAT INDICES BETWEEN 100-105.

SUNDAY...DECENT RAIN CHANCES WILL CONTINUE AS A LEFT OVER MID/UPPER
SHEAR AXIS WILL BE ACROSS THE AREA BEFORE THE UPPER HIGH BUILDS. THE
GFS HAS COME IN DRIER THIS RUN AS IT APPEARS MORE INFLUENCE FROM
INCREASING HEIGHTS AND A SHIFT WESTWARD OF THE BEST LOW LEVEL THETA
E OCCURS. I'M NOT TOTALLY SOLD ON THIS AS OTHER GUID OFFERS BETTER
PRECIP CHANCES. WILL USE A BLEND OF THE WETTER NAM/SREF/EURO AND GFS
AND KEEP SIMILAR POPS TO THE PREV FORECAST. OVERALL...LESS
INSTABILITY LOOKS TO EXIST SUNDAY AND THUS SEEING ANY STRONG STORMS
MAY BE TOUGH. /CME/

LONG TERM...MONDAY THROUGH NEXT SATURDAY...TYPICAL SUMMER TIME
WEATHER IS EXPECTED ACROSS THE CWA THROUGH THE MID AND EXTENDED
PORTIONS OF THE FORECAST.  HIGH PRESSURE AT THE SURFACE WILL WEDGE
ITSELF INTO THE REGION FROM THE EAST...WHILE RIDGING ALOFT
STRENGTHENS.  THIS WILL RESULT IN CONTINUED HOT AND HUMID CONDITIONS
AS HIGHS EACH AFTERNOON TOP OUT IN THE MIDDLE 90S AND LOWS FALL INTO
THE MIDDLE 70S.  HEAT INDICES COULD BECOME AN ISSUE DURING THE
UPCOMING WORK WEEK AS THEY COULD POTENTIALLY CLIMB UP TO 105 OR
HIGHER.  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON DURING PEAK HEATING HOURS AND GRADUALLY DISSIPATE THROUGH
THE EVENING HOURS. /19/

&&

.AVIATION...
THROUGH SUNRISE...SOME MVFR CEILINGS LOOK TO BE POSSIBLE
FOR SOME SITES WITH A PERIOD OF IFR CEILINGS POSSIBLE FOR MEI/HBG
DURING THE SAME TIME. WILL AMD AND COVER ANY RESTRICTIONS DUE TO
STORMS ACROSS THE NORTHERN SITES THIS MORNING AS NEEDED. DUE TO THIS
EARLY ACTIVITY...STORMS LATE MAY BE TOUGH TO DEVELOP AND WILL FOCUS
ANY STORM MENTION THIS MORNING FOR NORTHERN SITES. FOR THE REST OF
THE AREA...WILL USE VCTS STARTING BETWEEN 16-18Z FOR NOW. TIMING
THIS ACTIVITY IS REALLY TOUGH. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  73  91  73 /  60  40  31  16
MERIDIAN      89  72  91  71 /  62  37  21  11
VICKSBURG     92  73  91  71 /  59  39  35  19
HATTIESBURG   91  73  93  74 /  64  32  35  21
NATCHEZ       91  73  90  73 /  62  41  38  21
GREENVILLE    93  75  93  74 /  22  27  26  15
GREENWOOD     92  73  91  73 /  23  28  20  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/15
Hazardous weather outlook, Jul 21, 4:18 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
418 AM CDT SAT JUL 21 2012

LAZ007>009-015-016-023>026-MSZ040>066-072>074-220930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
418 AM CDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

A MIX OF STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE TODAY
MAINLY ACROSS CENTRAL AND SOUTHERN AREAS. LOCALLY HEAVY RAINFALL ALONG
WITH GUSTY WINDS TO 40-60 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE
IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-MSZ018-019-025>039-220930-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
418 AM CDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Jul 21, 3:31 AM CDT, 2 hours 19 minutes before
ARZ075-210915-
CHICOT AR-
331 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CDT SAT JUL 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTH OF DERMOTT AT 331 AM CDT...MOVING SOUTH AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3357 9135 3356 9134 3354 9134 3352 9132
      3341 9131 3340 9146 3352 9146 3356 9146
      3357 9145
TIME...MOT...LOC 0831Z 359DEG 12KT 3362 9144

CME
Special weather statement, Jul 21, 3:48 AM CDT, 2 hours 2 minutes before
MSZ039-210920-
NOXUBEE MS-
348 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CDT SAT JUL 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MACON AT 348 AM
CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3325 8842 3305 8846 3308 8872 3326 8870
TIME...MOT...LOC 0848Z 275DEG 11KT 3316 8860

CME
Special weather statement, Jul 21, 4:11 AM CDT, 1 hour 39 minutes before
ARZ074-210955-
ASHLEY AR-
411 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CDT SAT JUL 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES WEST OF PARKDALE AT 411 AM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3322 9165 3320 9146 3301 9146 3301 9145
      3301 9146 3300 9157 3304 9171
TIME...MOT...LOC 0911Z 279DEG 5KT 3312 9159

19
Special weather statement, Jul 21, 4:19 AM CDT, 1 hour 31 minutes before
MSZ031-039-211015-
NOXUBEE MS-LOWNDES MS-
419 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 AM CDT SAT JUL 21 2012

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LOCATED
FROM 9 MILES SOUTHEAST OF COLUMBUS TO 6 MILES SOUTHWEST OF MACON AT
417 AM CDT...MOVING SOUTHEAST AT 5 MPH.

RAINFALL AMOUNTS OF ONE TO TWO INCHES IN JUST AN HOURS TIME ARE
POSSIBLE WITH THIS ACTIVITY.

PEOPLE IN SOUTHERN LOWNDES AND NOXUBEE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3295 8833 3293 8835 3293 8871 3321 8875
      3358 8840 3350 8827
TIME...MOT...LOC 0917Z 306DEG 4KT 3341 8830 3305 8863

19
Special weather statement, Jul 21, 5:45 AM CDT, 5 minutes before
MSZ051-211130-
NEWTON MS-
545 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT SAT JUL 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWTON AT 546 AM
CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8904 3223 8929 3241 8930 3247 8910
      3223 8895
TIME...MOT...LOC 1046Z 342DEG 6KT 3235 8917

19
Special weather statement, Jul 21, 5:47 AM CDT, 3 minutes before
LAZ007-008-211130-
MOREHOUSE LA-WEST CARROLL LA-
547 AM CDT SAT JUL 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 AM CDT SAT JUL 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHWEST OF GOODWILL AT 547 AM CDT...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WEST CARROLL AND EAST CENTRAL MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 9177 3296 9163 3279 9135 3261 9154
TIME...MOT...LOC 1047Z 312DEG 6KT 3283 9162

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:00 PM CDTSpecial Weather StatementJANSimpson30 min
Jul 20, 7:07 PM CDTSevere Thunderstorm WarningJANClaiborne38 min
Jul 20, 7:11 PM CDTSpecial Weather StatementJANSimpson29 min
Jul 21, 3:48 AM CDTSpecial Weather StatementJANNoxubee32 min
Jul 21, 4:19 AM CDTSpecial Weather StatementJANLowndes, Noxubee56 min
Jul 21, 5:45 AM CDTSpecial Weather StatementJANNewton45 min
Jul 21, 6:38 AM CDTFlash Flood WarningJANKemper, Lauderdale2 hr
Jul 21, 6:56 AM CDTSpecial Weather StatementJANRankin59 min
Jul 21, 7:07 AM CDTFlash Flood WarningJANHolmes3 hr
Jul 21, 8:28 AM CDTFlash Flood WarningJANRankin2 hr
Jul 21, 9:25 AM CDTFlash Flood WarningJANCopiah, Franklin, Lincoln2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.